Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 6, 2021, 4:51 PM CDT for Wabasha County, Minnesota. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 6, 2021, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS La Crosse, WI
County Wabasha County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:00 PM CDT | TSTM WND DMG | 1 Nw Rochester, MN | LARGE ROTTED BRANCHES DOWN. TIME ESTIMATED FROM RADAR. |
| Jul 6, 5:01 PM CDT | TSTM WND DMG | 1 Nw Rochester, MN | TREE DOWN IN YARD. PUBLIC REPORT VIA KTTC, TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
465
WWUS83 KARX 062151
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
451 PM CDT Tue Jul 6 2021
MNZ079-087-062215-
Wabasha-Olmsted-
451 PM CDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OLMSTED AND WESTERN
WABASHA COUNTIES...
At 451 PM CDT, a strong thunderstorm was located near Rochester,
moving northeast at 35 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
This storm will be near...
Oronoco around 500 PM CDT.
Mazeppa around 510 PM CDT.
LAT...LON 4408 9268 4420 9262 4419 9255 4433 9255
4437 9253 4437 9243 4443 9243 4433 9215
4396 9248 4403 9268
TIME...MOT...LOC 2151Z 206DEG 33KT 4407 9255
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:20 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 2:20 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 220 PM CDT Tue Jul 6 2021 .SHORT TERM...(This evening through Wednesday) Issued at 220 PM CDT Tue Jul 6 2021 At 2 PM, a stationary front was located located from Aberdeen South Dakota to Black River Falls. Temperatures along and south of this front have warmed in the mid- to upper 80s and dew points have climbed into the lower to mid-70s. 0-1 km CAPES have climbed into the 1500 to 2000 J/kg range. To the north of this front, residual cloud cover has limited heating so far, but breaks in the clouds should allow some warming even north of this front through the afternoon. As a MCV approaches the area from the Sioux Falls area, the deep effective shear will climb into the 30 to 35 knot range later this afternoon and evening. This should support organized short line segments and maybe a few supercells this afternoon. While damaging wind gusts and appear to be the most likely threat, a brief tornado or two will be possible with greater low-level shear from backed surface flow along the stationary front in southeast Minnesota and west-central Wisconsin. The severe weather threat in our area looks to be confined between 3 PM and 10 PM. If a cold pool can become established, there may be an organized wind threat later this evening. Showers and storms will diminish from northwest to southeast across the forecast area Wednesday...as cold front tracks into the Ohio River Valley. Cooler air advects into the forecast area and high temperatures are expected to be in the 60s to middle 70s. .LONG TERM...(Wednesday night through Tuesday) Issued at 220 PM CDT Tue Jul 6 2021 Surface ridge builds into the Upper Great Lakes Region Wednesday night into Thursday. Any residual precipitation associated with shortwave trough/front will diminish rapidly Wednesday night and Thursday is looking mainly dry and cooler across the forecast area. The 06.12z GFS/NAM 925mb temperatures cool down to plus 8 to plus 11 degrees celsius. High temperatures Thursday will be well below normal...with highs in the upper 60s to middle 70s. Focus turns to Friday...upper level trough remains over the Upper Great Lakes Region and forecast area remains under northwest flow aloft. The 06.12z deterministic models continue to be inconsistent in timing of impulse embedded in the northwest flow aloft. However...the trends the last several runs place the surface features/impulse and stronger moisture convergence further south. The combination of a further south placement of energy and surface ridge over the Great Lakes Region...could delay onset of showers/storms into the forecast area during the day Friday. With the differences in models and GEFS members showing a wide range of possibilities have continued trend with showers/storms moving into the area during the day...mainly afternoon. Main forecast concerns are precipitation chances Friday night through Tuesday. The 06.12z GFS/ECMWF/GEM are in decent agreement in closing upper level low over the Upper Midwest/Upper Great lakes Region this weekend...then lift upper level trough into southern Canada and develop west to east zonal flow aloft late in the forecast period. Biggest issue will be timing of pieces of energy wrapping around the upper level low into the forecast area and will impact the timing of showers/storms into the forecast area. With the upper level closed low over the Upper Midwest/Upper Great Lakes Region temperatures through much of the forecast period will be below normal...with highs generally in the 70s to lower/middle 80s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1255 PM CDT Tue Jul 6 2021 Thunderstorms will increase in coverage between 06.20z and 06.23z. Some of these storms may be strong to severe between 06.20z and 07.03z. The main threats will be damaging winds and possibly large hail. During the overnight, ceilings will become IFR/MVFR. These lower clouds will then continue through the remainder of the TAF period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...DTJ AVIATION...Boyne
Hazardous weather outlook, Jul 6, 1:11 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 111 PM CDT Tue Jul 6 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-071100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 111 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected through tonight. Some of these storms may become strong to severe between 3 PM and 10 PM. The main threats will be heavy rain, damaging winds, and large hail. An isolated tornado or two will be possible. In addition, localized flooding will be possible if storms repeatedly move over the same area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will again be possible Wednesday, however severe weather is not expected. After a short respite, thunderstorm chances return Thursday night into early next week. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny/Boyne
In the hours before
Local storm report, Jul 6, 2:31 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
231 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL LAKE CITY 44.45N 92.27W
07/06/2021 E0.50 INCH WABASHA MN PUBLIC
PUBLIC REPORT VIA FACEBOOK, TIME
APPROXIMATED BY RADAR.
&&
JARSpecial weather statement, Jul 6, 3:30 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service La Crosse WI 330 PM CDT Tue Jul 6 2021 MNZ088-WIZ032-033-041-062100- Winona-Buffalo-Trempealeau-La Crosse- 330 PM CDT Tue Jul 6 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WINONA... SOUTHEASTERN BUFFALO...NORTHWESTERN LA CROSSE AND SOUTHWESTERN TREMPEALEAU COUNTIES... At 330 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Trempealeau to near Stockton. Movement was east at 20 mph. Wind gusts up to 50 mph and half inch hail are possible with these storms. Locations impacted include... Winona, Holmen, Trempealeau, Stockton, Brice Prairie, Wilson, Witoka, New Amsterdam, Perrot State Park, Ridgeway, Pickwick and Lock And Dam 6. This includes Interstate 90 in Minnesota between mile markers 248 and 265, and near mile marker 268. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4399 9112 4388 9169 4401 9189 4409 9150 TIME...MOT...LOC 2030Z 288DEG 19KT 4402 9147 4398 9178 Skow
Local storm report, Jul 6, 4:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND GST 7 N CHILI 44.72N 90.35W
07/06/2021 E60 MPH CLARK WI TRAINED SPOTTER
MANY SMALL BRANCHES DOWN.
&&Local storm report, Jul 6, 4:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 E LEWISTON 43.98N 91.81W
07/06/2021 M0.70 INCH WINONA MN LAW ENFORCEMENT
&&Local storm report, Jul 6, 4:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
446 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 4 N CHILI 44.69N 90.37W
07/06/2021 CLARK WI PUBLIC
TREE BRANCH DOWN.
&&Special weather statement, Jul 6, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
451 PM CDT Tue Jul 6 2021
MNZ079-087-062215-
Wabasha-Olmsted-
451 PM CDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OLMSTED AND WESTERN
WABASHA COUNTIES...
At 451 PM CDT, a strong thunderstorm was located near Rochester,
moving northeast at 35 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
This storm will be near...
Oronoco around 500 PM CDT.
Mazeppa around 510 PM CDT.
LAT...LON 4408 9268 4420 9262 4419 9255 4433 9255
4437 9253 4437 9243 4443 9243 4433 9215
4396 9248 4403 9268
TIME...MOT...LOC 2151Z 206DEG 33KT 4407 9255
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:37 PM CDT | Special Weather Statement | ARX | Buffalo | 53 min |
| Jul 6, 2:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 21 min |
| Jul 6, 3:23 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 52 min |
| Jul 6, 3:33 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 42 min |
| Jul 6, 4:01 PM CDT | Tornado Warning | ARX | Jackson, La Crosse, Monroe | 17 min |
| Jul 6, 5:01 PM CDT | Special Weather Statement | ARX | Wood | 29 min |
| Jul 6, 5:43 PM CDT | Special Weather Statement | ARX | La Crosse | 32 min |
| Jul 6, 6:05 PM CDT | Special Weather Statement | ARX | Buffalo | 25 min |
| Jul 6, 6:40 PM CDT | Special Weather Statement | ARX | Buffalo | 35 min |
| Jul 5, 7:24 PM CDT | Special Weather Statement | ARX | Fayette | 36 min |
| Jul 5, 8:00 PM CDT | Special Weather Statement | ARX | Fayette | 30 min |
| Jul 6, 3:30 PM CDT | Special Weather Statement | ARX | Winona | 30 min |
| Jul 6, 5:03 PM CDT | Special Weather Statement | ARX | Wabasha | 27 min |
| Jul 6, 5:13 PM CDT | Special Weather Statement | ARX | Winona | 32 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | ARX | Wabasha | 25 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.